Is pregnancy possible through intercourse during ovulation?
i took 4 XXXXXXX pills. is this effective?
Chances of Pregnancy are very rare
I would appreciate if you let me know your name.
Before I answer your question, let me explain you about the fertile window and the safe period.
Normally, egg release (ovulation) happens only once between two menstrual cycles. This day of ovulation is 14 days prior to the next expected menses. Egg has life of 24 hours and sperms are active for 72 hours. Hence, a period of about one week to 10 days around the day of ovulation is supposed to be fertile window, meaning thereby that the chances of conception are very high if unprotected intercourse is performed during this period. First week after menstrual cycle and one week before next expected menses, therefore, become safe period as far as the risk of pregnancy is concerned.
You had your menses on 17th February which lasted till 19th February. You have not mentioned the periodicity of your menstrual cycle. Let me presume it to be of 28 days and regular (Please correct me if it is something different). So your next expected menses will be on 17th Of March. This calculates your day of ovulation as 3rd March. A week around 3rd March is between 28th February and 7th March. That is your fertile period.
Your (unprotected) intercourse was on 25th and 26th February which is a couple of days before, though very close to fertile period. So the chances of pregnancy due to these intercourses are very poor.
You have taken 4 pills of Zarah; however, you forgot to mention when did you take those pills. Will you please clarify that?
Zarah is a combination of 2 hormones: an estrogen (ethinyl estradiol) and a progestin (drospirenone). It is used as a regular contraceptive pill which prevents the egg release and also fertilization. Though it is not a regular post coital emergency pill, if taken in double dose, it gives protection if taken ideally next day but not later than 72 hours of the intercourse. You have taken four times dose, so it should give you protection against the pregnancy.
In short, your unprotected intercourses were outside the fertile period and moreover, you have covered them with post coital emergency pills. So you stand very meager chances of pregnancy due to these intercourse.
However, you should be aware of some actions of these pills. These pills are hormonal pills; hence, it is likely that after 4-7 days, you may have some amount of bleeding. Nothing to worry about it. Moreover, your periods may be delayed by few days, usually not more than a week. Please do not be under stress for the delay in menses. If you do not get menses even after 8 days, then you may perform pregnancy test on the overnight first morning urine sample. These tests done too early may give false negative results. Alternatively you may opt for Beta hCG test which is very sensitive and gives reliable results even few days before missing a period.
I would appreciate if you inform me following details:
What is the frequency of your menstruation?
Are your menstrual periods regular?
How many days you bleed for?
How many hours after the unprotected hours did you consume Zarah pills. Were all 4 pills consumed at a time or you took them at intervals.
With this information, I may be better equipped to understand your situation.
Of course, you too are most welcome to ask for any more clarification, information or advise; I am always available for you XXXX. You may please post your favourable review with 5 stars for me if you feel so.
Dr. Nishikant Shrotri
First of all, I'm XXXXX. I usually have 3-5 days menstrual cycle and since October i'm taking Marvelon. However, last month i forgot to take my pills for 3 days. And it was the last part of the pack. I took the 3 pills at the same time though. I started another pack of pill last February 20 (Marvelon) same pill. My menstural cycle is regular since i'm taking the pill. We had sex early morning of 26 and the last one was around noon of the 26th. I took the pill (Zahra) around 4pm today all together because i'm really scared (28th February) of getting pregnant. i'm not ready yet.
I understand very well that withdrawal is not safe at all since there are few ejaculations that will happen along the way which none of us (me and my husband) can control.
Your advice is really crucial at this stage coz i'm super stressed now.
Thank you for your time in answering my questions Dr.
Get rid of the stress
Please get out of the stress completely. Nothing has happened that should give you any stress. Stress itself can cause delay in menses and the further more stress. This becomes a vicious circle.
From the history of your menstrual cycle, I have formed my opinion that there are minimal possibilities of pregnancy due to the unprotected intercourses you had on 25th & 26th February. Nobody can guarantee anything 100 percent that's why this statement of minimal possibilities. I am so confident due to following reasons:
1. You were on regular contraceptive pills. So in fact these intercourses were NOT unprotected at all. They were well protected. There was no necessity of any additional post coital emergency contraception at all.
2. You have taken post coital contraception within stipulated time - after 52 hours of the last sex and after about 58 hours of the first sex on 26th February.
So please be stress free. Even if by very odd chance, you conceive, there are medicines which can terminate the pregnancy without much hassle.
I am sure, now you will sink all your stress, worries and tensions about pregnancy due to these intercourses into Dubai creek and live a joyful life. XXXXX, enjoy your marital life now.
If you want any more information or advice, please do not hesitate to ask me any time and any number of time.
Dr. Nishikant Shrotri
Is there by chance we can buy such medicine here in Dubai? As we all know it's very strict here.
You may not require them
Let me be XXXXXXX enough to you. I have never been to Dubai and I am not aware about what medicines are available in Dubai and where should you go if these medicines fail. I know for sure that you should not try the medicines to terminate the pregnancy if you do not have any back up facility which can take charge of the situation if either the medicines fail or the abortion is incomplete. Being strict may be different from being illegal. Is it illegal in Dubai to undergo abortion? In such cases you may have to go to a country where abortion is legalized before you attempt any termination of pregnancy.
However, as I explained you in my previous communication, you do not seem to have much risk of pregnancy since your intercourses were not unprotected. Moreover, you have taken post coital emergency pill well within required timing. Please now wait expectantly for your menses to appear. Now, please come out of the stress lest you land up in vicious circle of stress--->delayed menses.
Please remember I am always available for your medical guidance, XXXX.
Dr. Nishikant Shrotri
I am honoured
I am indeed honoured by your contented response. I feel happy to be of some help to you, even from such a far distance.
If you are satisfied, you may consider posting a good review with 5 star rating for me.
Wish you a happy and peaceful married life.
Dr. Nishikant Shrotri
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Had intercourse during ovulation period missing periods chances of pregnancy
- Unprotected intercourse before ovulation chances of pregnancy
- Had intercourse during ovulation time chances of getting pregnant
- Spotting after intercourse during ovulation
- Had intercourse without protection is pregnancy possible
- Follicular study lupride injection ovulation intercourse for pregnancy
- Is pregnancy possible while having intercourse after ovulation
- Is pregnancy possible without ovulation
- Is pregnancy possible if having continuous intercourse
- Is pregnancy possible without sexual intercourse
- What causes slow baby's growth in the uterus?
- Suggest medication for hot flashes during menopause
- Suggest treatment for urge incontinence, recurrent UTI and low libido
- What causes aching knees post delivery?
- Suggest treatment for breast fibroids
- What causes hot flashes and burning sensations on back and chest while...
- What do the following sonography report at 37 weeks indicate?
- Suggest treatment for missed period despite being on Primolut N
- What do the following lab reports indicate?
- What causes vaginal bleeding after taking Postinor-2?